MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION SHORTIE RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION SHORTIE RL CONTROLLED-ROTATION DILATOR SHEATH SET; VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Model Number G23748
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/07/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Product code: dre.Pma/510(k): k141148.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported that a patient underwent a lead extraction procedure (b)(6) 2021.Shortly after starting procedure, the user noted more bleeding than usual, but believed this was not a major problem at that time.After both the right ventricular and right atrium leads were removed, a blood transfusion was performed.In attempt to stop bleeding, a sheath (not for lead removal) was inserted into the puncture site without success.The bleeding site was believed to be somewhere in the subclavian vein, not the puncture site; therefore a wire guide was employed from the right femoral to the subclavian vein.The balloon was then inflated in an effort to try to stop the bleeding, but failed.The user called plastic and vascular surgeons which were able to stop the bleeding.It was estimated that the damage to the subclavian vein was less than 10cm from the puncture site.Additional information received has indicated that the patient died due to sepsis.

Brand Name
LEAD EXTRACTION EVOLUTION SHORTIE RL CONTROLLED-ROTATION DILATOR SHEATH SET
Common Device Name
VESSEL DILATOR FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer (Section G)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
Manufacturer Contact
brian johnston
1186 montgomery lane
vandergrift, PA 15690
7248458621
MDR Report Key12028466
Report Number2522007-2021-00020
Device Sequence Number17334613
Product Code DRE
UDI-Device Identifier00827002237483
UDI-Public(01)00827002237483(17)230731(10)N173496
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberG23748
Device Catalogue NumberLR-EVN-SH-9.0-RL
Device Lot NumberN173496
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer05/28/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexMale